It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: I have a question about synthroid and possible side effects-Please read

Re: I have a question about synthroid and possible side effects-Please read

[ Back to Messages ]

Message

Posted by Tina on September 22, 2000 at 16:45:24:

In Reply to: I have a question about synthroid and possible side effects-Please read posted by Kathy on September 21, 2000 at 14:45:21:

: My mom has been taking synthroid for about a year now for an under active thyroid. After each doctors visit they increase the dosage. I believe she is up to 100mg now. She is 57 and has been through menapause however within the last month she has experienced blood flow (not a lot, kind of like spotting before your period)twice. Each time it happened, it was just once during the day. Her OBGYN is screening her for uterine cancer. I know if she was on estrogen (which she is not) that could account for what is happening to her but since my understanding of synthroid is that it also is a type of hormone could it be that the increased dosage of this medicine is causing this to happen to her. If you have any insight or have had this happen to you please post a reply to this message. Thank you.

Hi Kathy,

Usually it is having your thyroid too low that can cause spotting. It happened to me when I my Doctor increased my dose (too much, too fast) of the anti-thyroid medication Tapazol. I was 3 years post menopause at that time. So far, I've never hear of it happening because of any thyroid medication but I've found that almost anything is possible! It might be that her thyroid is still very low even with the increases. Have her get copies of ALL of the blood test results (since before treatment, too) then post the results here including the lab's Refference Range since they differ from lab to lab. The information that you will be looking for is; TSH, T4 or FT4, T3 or FT3, any others under the Thyroid Panel heading that many have been run and any antibodies tests. This can give everyone an idea if a still undertreated thyroid or may be the reason. Until then, I'll be sending all my best thought to her that the cancer screening comes out negative! Hugs, Tina


Follow Ups




All times are GMT -7. The time now is 12:36 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!